Skip Navigation
Skip to contents

JYMS : Journal of Yeungnam Medical Science

Indexed in: ESCI, Scopus, PubMed,
PubMed Central, CAS, DOAJ, KCI
FREE article processing charge
OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Seong Yoon Bae 1 Article
Negative myoclonus associated with tramadol use
Seong Yoon Bae, Se-Jin Lee
Yeungnam Univ J Med. 2020;37(4):329-331.   Published online April 23, 2020
DOI: https://doi.org/10.12701/yujm.2020.00108
  • 6,582 View
  • 179 Download
  • 1 Crossref
AbstractAbstract PDF
Negative myoclonus (NM) is a shock-like jerky involuntary movement caused by a sudden, brief interruption of tonic muscle contraction. NM is observed in patients diagnosed with epilepsy, metabolic encephalopathy, and drug toxicity and in patients with brain lesions. A 55-year-old man presented with NM in both his arms and neck. He has taken medications containing tramadol at a dose of 80–140 mg/day for 5 days due to common cold. He had no history of seizures. Acute lesions were not observed during magnetic resonance imaging, and abnormal findings in his laboratory tests were not noted. His NM resolved completely after the discontinuation of tramadol and the oral administration of clonazepam. Our case report suggests that tramadol can cause NM in patients without seizure history or metabolic disorders, even within its therapeutic dose.

Citations

Citations to this article as recorded by  
  • Tramadol Induced Jerks
    Waiz Wasey, Imad Aziz, Sharefi Saleh, Naila Manahil, Neha Wasey
    Cureus.2021;[Epub]     CrossRef

JYMS : Journal of Yeungnam Medical Science